Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 151, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 4, 2012, 6:46 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 6:46 PM CDT (23:46 UTC)
- Expired
- Aug 4, 2012, 7:15 PM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2405 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -4.0
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS54 KLIX 042346
SVRLIX
LAC077-125-MSC157-050015-
/O.NEW.KLIX.SV.W.0151.120804T2346Z-120805T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
646 PM CDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
SOUTHWESTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 715 PM CDT
* AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHEAST OF FORT ADAMS...OR 14 MILES NORTHWEST OF ST.
FRANCISVILLE...AND MOVING NORTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORT ADAMS BY 710 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3105 9173 3105 9166 3103 9164 3102 9164
3099 9165 3103 9157 3106 9157 3111 9163
3114 9163 3117 9160 3102 9138 3099 9136
3085 9147 3101 9177
TIME...MOT...LOC 2346Z 125DEG 13KT 3098 9150
$$
24/RR1 follow-up statement
699
WWUS54 KLIX 050015
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
715 PM CDT SAT AUG 4 2012
LAC077-125-MSC157-050026-
/O.EXP.KLIX.SV.W.0151.000000T0000Z-120805T0015Z/
WILKINSON MS-POINTE COUPEE LA-WEST FELICIANA LA-
715 PM CDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WILKINSON
COUNTY...AND NORTHWESTERN WEST FELICIANA AND NORTH CENTRAL POINTE
COUPEE PARISHES HAS EXPIRED...
LAT...LON 3105 9173 3105 9166 3103 9164 3102 9164
3099 9165 3103 9157 3106 9157 3111 9163
3114 9163 3117 9160 3102 9138 3099 9136
3085 9147 3101 9177
TIME...MOT...LOC 2346Z 125DEG 13KT 3098 9150
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:06 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 4, 3:06 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
306 PM CDT SAT AUG 4 2012
.SHORT TERM...
THE UPPER LEVEL DISTURBANCE THAT PRODUCED THIS MORNINGS
THUNDERSTORMS HAS CONTINUED TO MOVE WEST SOUTHWEST AWAY FROM OUR
FORECAST AREA. OTHER SCATTERED SHOWERS ARE DEVELOPING THIS
AFTERNOON WELL NORTHWEST OF LAKE PONTCHARTRAIN DUE TO SURFACE
HEATING. THESE SHOULD NOT LAST VERY LONG AND SHOULD BE GONE BY
SUNSET.
.LONG TERM...
A WEAK UPPER LEVEL THROUGH AND ASSOCIATED SURFACE LOW JUST EAST OF
THE FLORIDA PENINSULA WILL MOVE SLOWLY WEST NORTHWEST OVER THE
NEXT FEW DAYS. THE TROUGH WILL EVENTUALLY PARK OVER THE CENTRAL
GULF STATES EARLY NEXT WEEK IN AN AREA OF WEAK STEERING CURRENTS.
THIS IS WHERE A BREAK IN THE UPPER LEVEL RIDGE IS EXPECTED TO DEVELOP.
IF THIS COMES TO PASS...LOCALLY HEAVY RAIN COULD DEVELOP OVER THE
AREA STARTING MONDAY AND CONTINUING INTO WEDNESDAY. BY MID WEEK
THE ATLANTIC RIDGE BUILDS INTO THE NORTHERN GULF COASTS STATES
FROM THE EAST. THIS RIDGE WILL CONTINUE TO BUILD ACROSS FLORIDA
AND THE NORTHERN GULF THURSDAY AND FRIDAY.
&&
.AVIATION...
MAIN CONCERN IS CONVECTION. CONVECTION MOST LIKELY TO
IMPACT AREAS THAT DID NOT GET IMPACTED THIS MORNING SO LOOK FOR
BTR/MCB/HDC TO HAVE THE GREATEST RISK FOR CONVECTION THROUGH THE
REMAINDER OF THE DAY. OUTSIDE OF THAT REALLY NOT MUCH TO TALK ABOUT.
/CAB/
&&
.MARINE...
WINDS WILL BE LIGHT AND VARIABLE AND SEAS WILL BE 1 TO 2 FEET OR
LESS THIS WEEK EXCEPT NEAR THUNDERSTORMS WHICH WILL BECOME MORE
NUMEROUS AS THE WEEK PROGRESSES.
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING TROPICS...TS ERNESTO...TS FLORENCE...
WEAK TROPICAL EAST OF FL PENINSULA.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 94 71 94 / 20 50 20 60
BTR 73 93 74 94 / 20 50 20 50
ASD 74 92 75 93 / 20 40 20 60
MSY 76 91 76 92 / 20 40 20 50
GPT 74 91 75 92 / 20 40 30 60
PQL 74 91 74 92 / 20 40 30 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 4, 6:30 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 PM CDT SAT AUG 4 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-052330- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 630 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT. HOWEVER...SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS ARE ANTICIPATED EACH DAY THROUGH FRIDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A FEW THUNDERSTORMS COULD BE STRONG AND PRODUCE GUSTY WINDS... FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 95/DM
In the hours before
Special weather statement, Aug 4, 6:39 PM CDT, 7 minutes before
LAZ034-035-MSZ068-069-050045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 639 PM CDT SAT AUG 4 2012 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING AMITE COUNTY...WILKINSON COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF LIBERTY TO 10 MILES EAST OF SIMMESPORT...MOVING NORTHWEST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... LETTSWORTH BY 645 PM... CROSBY BY 655 PM... FORT ADAMS BY 705 PM... DOLOROSA BY 740 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:20 AM CDT | Special Marine Warning | LIX | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.